Alert archive / Ohio / River Flood Warnings in 2020
River Flood Warning 38, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at May 16, 2020, 2:28 PM EDT for Trumbull County, Ohio. It took effect at May 16, 2020, 3:00 PM EDT. It was in force for 14 hr.
The area
The outline as issued.
The facts
- Issued
- May 16, 2020, 2:28 PM EDT (18:28 UTC)
- In effect from
- May 16, 2020, 3:00 PM EDT
- Expired
- May 17, 2020, 4:39 AM EDT
- In force
- 14 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Trumbull County, OH
The radar
The Cleveland radar (KCLE), 77 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Eagle Creek (Trumbull Co) at Phalanx Station (PHAO1). The gauge peaked at 10.01 ft at May 16, 2020, 9:00 PM EDT.
- Action stage
- 8 ft
- Minor stage
- 9.5 ft
- Moderate stage
- 13.5 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03093000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
734
WGUS41 KCLE 161828
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
228 PM EDT Sat May 16 2020
...The National Weather Service in Cleveland has issued a flood
warning for the following rivers in Ohio...
Eagle Creek At Phalanx Station
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC155-170227-
/O.NEW.KCLE.FL.W.0038.200516T1900Z-200517T0800Z/
/PHAO1.1.ER.200516T1900Z.200516T2200Z.200517T0200Z.UU/
228 PM EDT Sat May 16 2020
The National Weather Service in Cleveland has issued a
* Flood Warning for
The Eagle Creek At Phalanx Station
* until late tonight.
* At 2 PM the stage was 9.3 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and rise
to near 9.8 feet by this evening. The river will fall below flood
stage by tonight.
* At 9.5 feet...Barclay Messerly Road south of the Warren Airport in
Braceville floods. Knowlton Road will be threatened.
&&
LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
4124 8095 4125 8100
$$3 follow-up statements
040
WGUS81 KCLE 170155
FLSCLE
Flood Statement
National Weather Service Cleveland OH
955 PM EDT Sat May 16 2020
...The flood warning continues for the following rivers in Ohio...
Eagle Creek At Phalanx Station
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC155-170954-
/O.EXT.KCLE.FL.W.0038.000000T0000Z-200517T1200Z/
/PHAO1.1.ER.200516T1911Z.200517T0100Z.200517T0600Z.UU/
955 PM EDT Sat May 16 2020
...Flood warning extended until Sunday morning...The flood warning
continues for
The Eagle Creek At Phalanx Station.
* Until Sunday morning.
* At 9:00 PM Saturday the stage was...10.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.5 feet.
* The river will fall to below flood stage by late tonight.
* At 9.5 feet...Barclay Messerly Road south of the Warren Airport
in Braceville floods. Knowlton Road will be threatened.
&&
LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
4124 8095 4125 8100
$$865
WGUS81 KCLE 170340
FLSCLE
Flood Statement
National Weather Service Cleveland OH
1140 PM EDT Sat May 16 2020
...The flood warning continues for the following rivers in Ohio...
Eagle Creek At Phalanx Station
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC155-171140-
/O.EXT.KCLE.FL.W.0038.000000T0000Z-200517T2000Z/
/PHAO1.1.ER.200516T1911Z.200517T0100Z.200517T1400Z.UU/
1140 PM EDT Sat May 16 2020
...Flood warning extended until Sunday afternoon...The flood warning
continues for
The Eagle Creek At Phalanx Station.
* Until Sunday afternoon.
* At 11:00 PM Saturday the stage was...9.9 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.5 feet.
* The river will fall to below flood stage by mid Sunday morning.
* At 9.5 feet...Barclay Messerly Road south of the Warren Airport in
Braceville floods. Knowlton Road will be threatened.
&&
LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
4124 8095 4125 8100
$$907
WGUS81 KCLE 170839
FLSCLE
Flood Statement
National Weather Service Cleveland OH
439 AM EDT Sun May 17 2020
...The flood warning is cancelled for the following rivers in Ohio...
Eagle Creek At Phalanx Station
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC155-170909-
/O.CAN.KCLE.FL.W.0038.000000T0000Z-200517T2000Z/
/PHAO1.1.ER.200516T1911Z.200517T0100Z.200517T0555Z.UU/
439 AM EDT Sun May 17 2020
The flood warning is cancelled for
The Eagle Creek At Phalanx Station.
* At 4:00 AM Sunday the stage was...9.0 feet.
* Flood stage is 9.5 feet.
&&
LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
4124 8095 4125 8100
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at May 16, 1:41 PM EDT, 47 minutes earlier.
Area forecast discussion, May 16, 1:41 PM EDT, 47 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
141 PM EDT Sat May 16 2020
.SYNOPSIS...
High pressure across Ontario Canada will build across the
eastern Great Lakes today. Low pressure from the Central Plains
will track across the lower Great Lakes Sunday night and stall
across Ohio on Monday. As the low translates to the East Coast
on Tuesday, a trough will linger across the Upper Ohio Valley.
&&
.NEAR TERM /THROUGH SUNDAY/...
Update...No big changes from trend.
Original...Will likely drop PA counties from the dense fog
advisory and possibly some other fringe counties. The heart of
the fog from southwest of CLE to Findlay may need to be extended
by another hour or two. Update for that will be out shortly.
Previous discussion follows.
Canadian high pressure will nudge southward today across the
eastern Great Lakes and provide us with a cooler northeast flow,
but fair weather. Early morning fog is expected to lift by mid
to late morning. Will decide closer to the expiration of the
Dense Fog Advisory at 8 am whether any areas need Advisory
coverage for a while longer for visibility under a quarter of a
mile. Temperatures will be coolest near the lake with mid and
upper 60s and lower 70s inland. Expecting a small window of
partly cloudy skies before high clouds thicken and overspread
the area from the southwest tonight. A warm front from low
pressure approaching northern IL will bring isolated/scattered
showers up from the southwest late in the night/toward Sunday
morning. Overall a comfortable night with lows in the 50s and an
east wind.
Concerns begin with Sunday, although with the latest guidance,
these concerns may be delayed until late Sunday afternoon and
evening. We really have the potential to be quite warm provided
the warm front can lift north fast enough. Will go with
mid/upper 70s for a large portion of the area. That warm front
will be accompanied by scattered showers and a few
thunderstorms. Toward evening, some thunderstorms associated
with a pre-frontal surface trough and support from the approach
of the mid level trough may be reaching the I-75 corridor close
to 6PM. There is a conditional severe threat with these storms.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
A surface low should approach western Lake Erie from the west
Sunday night as the parent upper low nears southern Lake
Michigan. The warm front extending generally east from the
surface low should remain near the southern shore of Lake Erie
as the cold front trailing the surface low begins crossing far-
western portions of our CWA from the west. Widespread rain and
scattered thunderstorms are expected along and ahead of the
surface cold front, and along and north of the surface warm
front as a very moist return flow from the Gulf of Mexico
undergoes isentropic lift. Flash flooding is possible,
especially if and where showers and thunderstorms manage to
train (i.e. follow the same path). Low temperatures should only
reach the mid 50's to lower 60's.
The surface low should drift southeastward toward the Ohio Valley on
Monday as its parent upper low becomes cut-off from the polar front
jet stream and nears the Indiana/Ohio border. This will allow cooler
air to begin overspreading our entire CWA as a surface high pressure
ridge attempts to build from the north and west. Showers and
thunderstorms may become somewhat more sporadic on Monday as the
maturing low begins to develop a more pronounced dry slot. High
temperatures should reach the 60's.
The surface low should continue moving southeastward toward the Mid-
Atlantic region Monday night through Tuesday night as the parent
upper low drifts toward the Mid Ohio Valley and then perhaps the
southern Appalachians. Isolated to scattered showers and
thunderstorms remain possible over our region as it remains under
cyclonic flow aloft. Expect lows near 50 degrees Monday night, highs
in the upper 50's to mid 60's Tuesday, and lows in the mid 40's to
near 50 degrees Tuesday night.
&&
.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
At this time, odds favor fair weather Wednesday through
Thursday night as the aforementioned surface high continues to
build from the north and west and high pressure aloft attempts
to become established over the eastern Great Lakes and vicinity.
Simultaneously, the upper low may begin to drift from near the
southern Appalachians toward the Great Lakes region. Moderating
temperatures are expected during this period, including
afternoon highs reaching the 60's Wednesday and the mid 60's to
lower 70's on Thursday. Isolated showers and thunderstorms may
return on Friday as the upper low moves northward over the Great
Lakes region and devolves into a sizable shortwave trough.
Friday afternoon's high temperatures are forecast to reach the
upper 60's to upper 70's.
&&
.AVIATION /18Z Saturday THROUGH Thursday/...
Most areas now VFR with FDY and TOL likely hanging onto MVFR
for another hour or so. Otherwise expect VFR conditions to
continue through the afternoon and evening. Overnight a warm
front will approach the area from the south. Expect VFR CIGS to
lower through the night with rain and MVFR CIGS reaching into
TOL and FDY between 09Z-10Z. Through late morning Sunday expect
continued VFR CIGS east half of the area although as rain
spreads east MVFR VSBYs will be possible. Expect mix of VFR and
MVFR in rain west half.
Outlook...Non-VFR possible Sunday night with scattered showers
and thunderstorms. Non-VFR possible again on Monday and Tuesday
with low ceilings and visibilities.
&&
.MARINE...
Winds become northeasterly over Lake Erie today and strengthen
to 10 to 20 knots by this afternoon as high pressure strengthens
near James Bay and extends a ridge over Lake Erie. These 10 to
20 knot winds become more easterly tonight. Lakeshore flooding
may develop along the western basin later today and continue
tonight. On Sunday, the easterly winds shift to southeasterly as
a low approaches Lake Erie from the west and the accompanying
warm front approaches the southern lakeshore from the Ohio
Valley. Any lakeshore flooding should abate gradually as winds
shift and ease from the 10 to 20 knot range to the 5 to 10 knot
range by the end of the day.
The low should near the western basin Sunday night and then move
southeastward and away from Lake Erie on Monday. Variable winds of
about 5 to 15 knots Sunday night should be followed by predominantly
northeasterly winds of 10 to 20 knots on Monday as high pressure
builds gradually behind the low. These northeasterly winds may cause
lakeshore flooding once again, especially along the western and
central basins. Northeasterly winds of about 15 to 25 knots are
expected Tuesday through Wednesday as high pressure continues to
build gradually from the north and west. Small Craft Advisory
conditions are possible, especially east of The Islands, as
lakeshore flooding remains a concern.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Lakeshore Flood Watch through Sunday morning for OHZ003-
007>009.
PA...None.
MARINE...None.
&&
SYNOPSIS...Oudeman
NEAR TERM...TK/Oudeman
SHORT TERM...Jaszka
LONG TERM...Jaszka
AVIATION...TK
MARINE...JaszkaHazardous weather outlook, May 16, 10:01 AM EDT, 4 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 1001 AM EDT Sat May 16 2020 OHZ003-007>009-171415- Lucas-Ottawa-Sandusky-Erie- 1001 AM EDT Sat May 16 2020 ...LAKESHORE FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... This Hazardous Weather Outlook is for north central Ohio and northwest Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Watch. Strong to severe thunderstorms are possible Sunday afternoon and evening. There is the potential for significant rainfall Sunday night which would increase the risk for localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ006-010>014-017>023-027>033-036>038-047-089-PAZ001>003-171415- Wood-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Hancock-Seneca- Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-Richland- Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 1001 AM EDT Sat May 16 2020 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Strong to severe thunderstorms are possible Sunday afternoon and evening. There is the potential for significant rainfall Sunday night which would increase the risk for localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-171415- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 1001 AM EDT Sat May 16 2020 This Hazardous Weather Outlook is for central Lake Erie, eastern Lake Erie and western Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 8:05 PM EDT | River Flood Warning | CLE | Cuyahoga | 9 hr |
| May 15, 11:05 PM EDT | Dense Fog Advisory | CLE | Ashland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 22 more | 11 hr |
| May 16, 12:18 AM EDT | Marine Dense Fog Advisory | CLE | 10 hr | |
| May 16, 3:31 PM EDT | Lakeshore Flood Warning | CLE | Erie, Lucas, Ottawa, Sandusky | 4 days |
Nearby
River Flood Warnings in Ohio, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.